Wyoming, 2009Hail in Wyoming, June 7, 2009
June 7, 2009 · NWS CYS · 1 event in 1 county or zone
A severe thunderstorm developed near Cheyenne and produced some large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed near Cheyenne and produced some large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 4:01 AM MST, 29 minutes earlier.
Area forecast discussion, Jun 7, 4:01 AM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
501 AM MDT SUN JUN 7 2009
.SHORT TERM...SUNDAY THROUGH TUESDAY MORNING...
SOME LATE NIGHT CONVECTION AND WARNINGS WITH A COUPLE OF ONE INCH
HAIL REPORTS TO START THE SHIFT.
LATEST SURFACE ANALYSIS HAS COLD FRONT STRETCHING FROM CENTRAL
WYOMING INTO NW KANSAS SPLITTING THE CWA. TO THE NORTHEAST OF THE
FRONT LOW CLOUDS AND AREAS OF FOG ARE BEING OBSERVED AND PARTLY
CLOUDY ON THE SOUTHWEST SIDE. QUESTION IS HOW MUCH FURTHER WILL THE
FRONT AND COLD AIR PUSH. GUIDANCE PRODUCTS SHOW COLD AIR THROUGH
THE ENTIRE CWA TODAY AND THEN A SLIGHT WARM UP MONDAY BUT WITH
WELL BELOW NORMAL HIGHS EACH DAY. WITH UPPER LOW MOVING ALONG THE
CANADIAN BORDER AREA WILL HAVE CYCLONIC UPPER FLOW OF WEST TO
SOUTHWEST AND PRODUCE A CHANCE OF OVERRUNNING TYPE PRECIPITATION
THROUGH THE END OF THE SHORT TERM. SPC HAS AREA IN GENERAL
THUNDERSTORMS TODAY BUT HAVE CONCERNS WITH POSSIBLY SOME SEVERE
WEATHER AGAIN LATE MONDAY. BOTTOM LINE IN THE SHORT TERM IS CLOUDY
AND COOL WITH CHANCES OF PRECIPITATION.
.LONG TERM...TUESDAY THROUGH SATURDAY...
BELOW SEASONAL TEMPS WILL PERSIST DURING THE WEEK WITH SOME WARMING
FOR THE WEEKEND. SCATTERED SHOWERS AND AFTERNOON AND EVENING TSTMS
CAN BE EXPECTED EACH DAY WITH THE MORE ACTIVE DAYS AND POSSIBLY
STRONG TSTMS LOOKING TO BE ON TUESDAY...FRIDAY AND SATURDAY OVER
THE SOUTHEAST OR EASTERN PART OF THE CWA. EARLY ON...A COUPLE OF
UNSEASONABLY COOL UPPER LOWS WILL BE MOVING ACROSS NORTHERN MT TUE
AND TUESDAY NIGHT. FLOW ALOFT OVER OUR CWA BACKS TO SW ALLOWING A
DECENT SHORTWAVE TROUGH TO LIFT ACROSS OUR CWA FROM THE SW. SO...
THERE WILL BE A GOOD COVERAGE OF SHOWERS/TSTMS TUE AFTERNOON AND
EVENING. STRONG TSTMS WILL BE A POSSIBILITY MAINLY FROM KCYS-KSNY
AS NAM SHOWS GOOD INSTABILITY PULLING NORTHWARD WHILE GFS IS NOT
QUITE AS BULLISH ON THIS. MODEL DIFFERENCES SHOW UP FOR THE REST
OF THIS FORECAST PERIOD MAINLY DUE TO GFS TRYING TO PHASE REMAINS
OF UPPER LOW OVER MT WITH ANOTHER MOVING INTO NORTHERN CA WHILE
PREFERRED ECMWF KEEPS THESE SEPARATE. ECMWF SHIFTS MT UPPER LOW
OUT TO THE ESE LATE WED AND WED NIGHT AND SHOWS MORE RIDGING OVER
THE NORTHERN AND CENTRAL ROCKIES FOR THE WEEKEND. FOR NOW...WILL
CONTINUE IDEA OF DIURNALLY TRENDED SCATTERED SHOWERS/TSTMS EACH
DAY AS DESPITE BEING UNDER UPPER RIDGING THIS WEEKEND...INSTABILITY
WILL INCREASE DUE TO WARMER TEMPS.
&&
.AVIATION...LIFR CONDITIONS IN NEBRASKA PANHANDLE ON COLD SIDE OF
FRONT AND AS FRONT CONTINUES TO PUSH SOUTHWEST LOW CLOUDS AND
AREAS OF FOG SHOULD ROLL THROUGH ALL AERODROMES EXCEPT RAWLINS AND
LARAMIE THROUGH MIDDAY TODAY AND THEN SLOWLY LIFT TO VFR CONDITIONS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/AVIATION...GRIFFITH
LONG TERM...JLH
Hazardous weather outlook, Jun 6, 9:34 AM MST, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MDT SAT JUN 6 2009
NEZ054-WYZ063-065-066-069-070-071130-
KIMBALL-SNOWY RANGE-LARAMIE VALLEY-LARAMIE RANGE-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1034 AM MDT SAT JUN 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ESSENTIALLY EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-055-WYZ059>062-064-067-068-071130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-PLATTE-GOSHEN-
1034 AM MDT SAT JUN 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ONLY ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ON
SUNDAY...AND AGAIN TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 6, 11:20 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1220 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HAIL LORENZO 41.03N 103.05W
06/07/2009 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL JUST STARTING
&&
GRIFFITHLocal storm report, Jun 6, 11:36 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 AM MDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 13 SE SIDNEY 41.00N 102.79W
06/07/2009 E1.00 INCH CHEYENNE NE LAW ENFORCEMENT
RELAYED BY NWS BOULDER
&&
GRIFFITHSpecial weather statement, Jun 7, 12:25 AM MST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 AM MDT SUN JUN 7 2009
WYZ059-064-070930-
CONVERSE-NORTH LARAMIE RANGE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT
125 AM MDT SUN JUN 7 2009
...THUNDERSTORMS MOVING ACROSS CONVERSE COUNTY...
AN AREA OF WEAK THUNDERSTORMS WILL CONTINUE TO MOVE TO THE
NORTHEAST AT 25 MPH THROUGH 3 AM. THE STORMS WILL LIKELY CONTAIN
BRIEF PERIODS OF MODERATE RAIN AND SOME SMALL HAIL.
Special weather statement, Jun 7, 4:16 AM MST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 AM MDT SUN JUN 7 2009
WYZ066-069-070-071330-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE...
PINE BLUFFS
516 AM MDT SUN JUN 7 2009
WIDELY SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM
COULD BE OBSERVED IN CHEYENNE AND LARAMIE BY EARLY MORNING RISERS.
RAINFALL ACCUMULATIONS SHOULD BE ON THE LIGHT SIDE.
Hail, Laramie
- When
- June 7, 4:30 AM MST to 4:42 AM MST
- Where
- Laramie County, 9 mi E of Cheyenne to 8 mi NE of Cheyenne
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.130, -104.647
Hail from 1 to 1.75 inches in diameter fell northeast of Cheyenne, WY, damaging some roofs and cars.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 7, 20092 injured · $162 million · EF1 · 20 events
- Tornadoes and Hail in Iowa, June 7, 2009$3.4 million · EF0 · 27 events
- Tornadoes and Flash Flood in Missouri, June 7 to 8, 20091 injured · $595,000 · EF0 · 54 events
- Flash Flooding and Hail in Kansas, June 7 to 9, 20091 injured · $556,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Texas, June 7, 2009$1.5 million · 1 in hail · 5 events
- Lightning Strikes in Illinois, June 7 to 8, 2009$210,000 · 2 events
- Lightning Strike in Illinois, June 7, 20091 injured · $90,000 · 1 event
- Damaging Winds and High Wind in Oklahoma, June 7, 2009$40,000 · 62 kt wind · 12 events
- Hail and Damaging Winds in Iowa, June 7, 2009$51,000 · 1 in hail · 3 events
- Hail in Iowa, June 7, 2009$35,000 · 2.5 in hail · 1 event
- Hail and Damaging Winds in Nebraska, June 7, 20091.75 in hail · 26 events
- High Surf in Hawaii, June 7 to 11, 200914 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166997.